MAUDE Adverse Event Report: MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cardiac ablation procedure, software lag was observed throughout the case, with the gated graph freezing for a few seconds after initiating ablation and the connect line taking about a minute to change color in some lesion locations despite no additional lesions or regrouping.While ablating the roof line, the d1 mini began to malfunction, causing temperature spikes and preventing pulsed field (pf) energy delivery.Troubleshooting included unplugging and replugging the cable from the catheter, which did not resolve the error.The catheter was replaced, and pf energy delivery was successful with the new device, though it was later reported that the software issues did not resolve after the catheter was replaced.The case was completed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the afr-00001 affera sphere-9 catheter with lot: 0013006327 and data files were returned and analyzed.The log files were analyzed, and timestamps/errors were observed.The lag described sounds like av-8140: tagconnect takes up to ~1 minute to refresh when moving lesions between groups, and several seconds when new lesions are added.The gated graph freezing during lesions is expected since the graphs update with each trigger, and signals are noisy during delivery.If the signals take a few seconds to recover after delivery has finished, this may be due to having a trigger placed on one of the ecg channels and occasional software anomaly av-6542: delay in ecg waveform recovery after pfa delivery.The other issues with the d1 electrode are attributed to the catheter hardware.During external visual inspection, the catheter was found to be intact, and no defects were observed.The cirris tester was used on the catheter for shorts and mapping tests, and the tests passed successfully.The catheter was functionally tested using test capital equipment.Radiofrequency (rf) and pulse field ablations were completed successfully with the catheter.A new map was started, and the catheter was able to map appropriately.An optical inspection of the lattice structure was conducted due to complaint of d1 electrode causing temperature spike.It was revealed that the d1 electrode contained charred mark from the wire near the electrode in zone 1 of the catheter.No anomalies were observed during the continuity test.In conclusion, the catheter failed the returned product inspection due to the charred mark from the wire near the electrode.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25016413
Report Number9612164-2026-02199
Device Sequence Number13190237
Product Code QZI
UDI-Device Identifier00763000973506
UDI-Public(01)00763000973506(17)261009(10)0013006327(20)01
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0013006327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight120 KG